Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Numbness in the hands during a long flight. Reason?

I am a very regular long haul flyier but last night on a 13 hours flight I experienced a repeating numbness in each of my hands. I managed to relieve it by working my hands. All other parts of my body were fine. I landed 6 hours ago and I feel fine; my hands are, apart from being a little stiff, absolutely fine.

What was happening?
Asked On : Fri, 26 Apr 2013
Answers:  1 Views:  436
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
It may be due to compression of the radial nerve roots(called as saturday night palsy).Due to prolonged immobilization in the same direction (for example you just hang your arm by the side of you on the chair for prolonged periods,then you feel numbness).It can be due to any disc prolapse also,so you may need to consult a neurologist and get a nerve conduction study to know which nerve is affected and MRI of cervical spine to rule out disc extrusions.
Answered: Fri, 26 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor